Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 06-15-2017, 02:44 PM   #1
Newly Joined
mickey436 has no updates.
 
Member Since: Jun 2017
Location: London
Posts: 1
Default Antidepressants have ruined my buzz from alcohol!

I've been on citalopram for little while now. It's been useful, but I think I'm ready to come off them now.

I know most people seem to get an enhanced buzz or tipsyness from drinking on antidepressants, but I've had the opposite reaction: I've noticed since I started that I can no longer seem to get a 'buzz' from drinking at all. I still feel a little out of it, but I don't feel any of the usual joy or euphoria. I just feel woozy.

I was wondering firstly if anyone else has experienced this whilst on an SSRI? Secondly, if you did, did the buzz return after you stopped taking them?

Note: I'm not an alcoholic and it wouldn't be the end of the world if it didn't, but I'd obviously quite like it too - I enjoy the pleasure from drinking with friends a great deal.
Thanks for any and all input
mickey436 is offline   Reply With Quote

advertisement
Unread 06-18-2017, 04:18 PM   #2
Legendary Wise Elder
 
88Butterfly88's Avatar
88Butterfly88 is upset with herself
 
Member Since: Dec 2015
Location: USA
Posts: 21,757 (SuperPoster!)
1,615 hugs
given
PC PoohBah!
Default Re: Antidepressants have ruined my buzz from alcohol!

Hi,

Welcome to PC! You're not supposed to drink on some anti-depressants so possibly it's an interaction between the antidepressant and alcohol.
88Butterfly88 is offline   Reply With Quote
"Thanks for this!" says:
Unread 06-18-2017, 04:46 PM   #3
Grand Poohbah
 
scaredandconfused's Avatar
scaredandconfused taking things one day at a time
 
Member Since: Jan 2013
Location: Canada
Posts: 1,880
My Mood:

3 yr Member
1,335 hugs
given
PC PoohBah!
Default Re: Antidepressants have ruined my buzz from alcohol!

Hello mickey436, I see this is your first post so welcome to PC! I hope you find your time here to be of benefit.

You're not supposed to drink alcohol while on anti-depressants because it is a depressant and will make your medication less effective. It might be a good idea if you plan to stay on the medication, to avoid drinking alcohol.
scaredandconfused is online now   Reply With Quote
"Thanks for this!" says:
Unread 06-19-2017, 09:58 PM   #4
Poohbah
 
with or without you's Avatar
with or without you has no updates.
 
Member Since: Nov 2010
Location: US
Posts: 1,253
5 yr Member PC PoohBah!
Default Antidepressants have ruined my buzz from alcohol!

Not a good idea to drink while taking AD's - I'm speaking from my personal experience only. Yes, I drank when I was on Paxil and other SSRI combos. The buzz was very brief, because the train wreck of fatigue after just one beer was really intense. I never drank wine or hard liquor so I can't speak to that. It all came to a head for me almost 3 years ago when I was out with co-workers and I felt like I could just fall asleep standing up and started sweating profusely. I went home and was hungover the entire weekend due to dehydration - I hit my bed as soon as I got home that night and didn't wake up until noon the next day. That was the day I knew I had to stop.

That being said, I want to acknowledge that the social aspect of not being able to drink does suck - it always feels awkward for me to say that I don't drink.

I don't think it's a good idea for people like me with chronic depression to drink alcohol anyway. I've made my peace with it. I never felt like I really "needed" it anyway, grew up in an alcoholic home so I was sort of scared out of it.
with or without you is offline   Reply With Quote
Unread 06-20-2017, 08:02 AM   #5
Member
 
NeedHaldol's Avatar
NeedHaldol has no updates.
 
Member Since: Jun 2017
Location: USA
Posts: 147 (SuperPoster!)
Default Re: Antidepressants have ruined my buzz from alcohol!

I have lost the ability to get a buzz too.

I drink guinness because I love it, but now I am only drinking 1 in a sitting.

My inlaws are huge drinkers and I used to have a blast with them, but now that I am on new meds, the thrill is gone.
NeedHaldol is offline   Reply With Quote
"Thanks for this!" says:
Unread 06-20-2017, 11:17 AM   #6
Grand Member
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 813 (SuperPoster!)
1,623 hugs
given
Default Re: Antidepressants have ruined my buzz from alcohol!

hi. ive never been much of a drinker, so...i dont know what that's about.

having said that, i avoid ssri and snri drugs because of the overall apathy and other problems they create, so i can kinda sorta relate (?).

Its your body, your call. Personally, I'd take a good time out drinking now and then over an ssri, but...clearly, i don't know you or your problems. That's just how I look at things.

Hope things work out for you.
still_crazy is offline   Reply With Quote
Unread 06-21-2017, 01:04 AM   #7
Poohbah
 
with or without you's Avatar
with or without you has no updates.
 
Member Since: Nov 2010
Location: US
Posts: 1,253
5 yr Member PC PoohBah!
Default Re: Antidepressants have ruined my buzz from alcohol!

Quote:
Originally Posted by NeedHaldol View Post
I have lost the ability to get a buzz too.

I drink guinness because I love it, but now I am only drinking 1 in a sitting.

My inlaws are huge drinkers and I used to have a blast with them, but now that I am on new meds, the thrill is gone.

Guinness was my drink too. But I got to the point when I. couldn't even handle one of them anymore without extreme fatigue. that was when I knew I had to say goodbye to alcohol.
with or without you is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 08:55 PM.


Powered by vBulletin® — Copyright © 2000 - 2017, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp

Helplines and Lifelines